Log in
Endometriosis UK
42,097 members35,720 posts

Zoladex, side effects worse

I had my first zoladex injection 3rd of August and they’ve changed my appointment for my second one so I’m still waiting.. I know they can’t do this as I’d be starting the treatment over again but they’ve said there’s nothing they can do, but I’m almost two weeks over my Injection due date, and my side effect are worse than when I had the injection, how long does it take for the effects to wear off? Hot flushes and nausea are ruining me at the minute,

11 Replies
oldestnewest

Those hot flushes are bloody awful ... I remember them only too well! Are you also taking HRT? I've been on Zoladex post op twice, the first time with no HRT which I found awful. I was shocked when the 2nd time I was told to take HRT but it definitely helped with the hot flushes & headaches. I think when I stopped the injections it took around 4 weeks for my symptoms to go. My period returned after 4 or 5 weeks if I remember rightly. I hope you feel better before too long. Xx

Reply

No I’m not taking HRT, but I’m considering not even continuing with this treatment option I feel that ill, the only bonus is I’ve not been in any pain and my fatigue has improved massively, but swapping that for hot flushes and constant nausea and migraines, I’m not sure I’m winning either way aha, I go back next week so I will discuss all of this with my consultant and maybe see if hrt May help if I was to continue on it, did you find the hrt made it more bearable with the hot flushes and headaches then? Xx

Reply

The HRT definitely helped with the hot flushes & headaches but like you I just wanted to stop the Zoladex injections & did. I was loosing a lot of my hair which is very fine anyway & convinced myself I was getting bald patches. I had the same consultant both times so I don't know why I was told to take HRT the 2nd time & not the 1st but I felt better taking it. It was great being pain free & not having horrendous periods but Zoladex was still evil in my opinion. X

Reply

Hi,

Hope your side effects aren’t too bad. I had Zoladex for 10 months in total between two laps! After the first injection I can’t lie and pretend like I didn’t doubt my decision to do it but what I can say is that the side effects get much much better (obviously not for everyone!). After my second one I only ever had side effects (apart from the flushes but they were manageable) in the week leading up to the injection!

I’ve experienced it and personally wish I could stay on them forever! Obviously that’s not feasible :(! If you need to talk I’m here just message me if you have any questions

xo

Reply

Yeah I’m totally considering scrapping my second injection I feel that ill, if it was guaranteed to stop after the second one and I’d feel so much better I’d 100% for it, but the nausea is killing me, the hot flushes seem to be getting worse if anything, but It’s easy to deal with at the moment.

I’m just gutted I feel this bad because the pain and fatigue and bloating has completely gone! Just after my first one, so I was hoping to be able to feel more human and live abit better but instead it’s taking me ages to get up in the morning and do normal things because of the nausea is so bad😞 xxx

Reply

I understand because I was the same after my first one! My advice would be to persevere for another one or two and see how it goes. I was exactly the same after my first one I wanted to not go to the next appointment! But I did persevere and go and now I’m so glad I did. It is hard it really is, I completely understand and it’s difficult but for me it paid off

xo

Reply

I think I owe it too myself with suffering for so long to atleast ride it out for another one atleast, and maybe just see if there’s anything they can give me to take alongside to ease the nausea. It’s hard because everyone reacts differently to every treatment, just about finding one that suits you and gives you the most relief.

Thankyou xx

Reply

and that’s the hardest thing there isnt a one size fits all cure! I’m currently at the end of my tether with it all. I’ve had 2 laps, Zoladex and the coil inserted which had to be removed due to perforating my womb! So now my ‘only option’ is a hysterectomy! Which I’m not prepared to do.

It helps speaking to people who understand

xo

Reply

Omg, no definitely not! That’s like the very last resort, I’ve also had the coil which caused me more pain than anything, only had one lap, and tried provera tabs and bled through the whole thing, so now they’re saying zoladex is probably the only thing that will work properly for me. It’s just awful! You go so long suffering before you get a diagnosis and then even then you don’t get much relief, xxx

Reply

I had a hysterectomy with removal of left ovary aged 31 for stage 4 endo. It was a horrific operation nearly 6months recovery i took sepsis and internal abscesses. 1 year later and the endo came worse than ever. Just got my 1st zoladex injection today. Hysterectomy is definitely not i cure and something i regret so much xx

Reply

I thought it had to be exactly 28 day no more no less. I was told this and panicked that I'd not get an appointment in time as the person administering it has to be trained. But I asked my GP who said I would automatically be given the next appointment time and date so I don't miss it as there is no scope for being late.

How have they let you go two weeks??

Reply

You may also like...